Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 137, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 1, 2020, 9:54 AM CDT for Monroe County, Mississippi. It took effect at Jul 1, 2020, 6:51 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 9:54 AM CDT (14:54 UTC)
- In effect from
- Jul 1, 2020, 6:51 PM CDT
- Expired
- Jul 2, 2020, 5:21 AM CDT
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 19.18 ft at Jul 1, 2020, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:35 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 6:35 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 635 AM CDT Wed Jul 1 2020 .UPDATE... See the 12z aviation discussion. && .PREV DISCUSSION... /issued 345 AM CDT Wed Jul 1 2020/ DISCUSSION... Convection continues to develop across West Tennessee near the Tennessee River as well as Northeast Mississippi. Some locations have picked up as much as 4-7 inches of rain. The convection seems to be firing along an outflow boundary from previous convection. Several CAM models show continued development along this boundary into the morning hours. Flash flooding will continue to be a possibility in areas that have already received a lot of rainfall. By 18-19Z(1-2 PM), expect an MCS(currently located across Southeast Nebraska/Northwest Missouri)to come racing into the Mid- South and will combine with whatever convection remains from the morning hours. The MCS will push south through the entire area by 23-01Z(6-8 PM). Damaging winds and isolated heavy rainfall will be the main threats. Redevelopment of showers and thunderstorms will occur during the overnight hours tonight as another shortwave moves through the upper trof that is currently located over the Tennessee River Valley. In addition, a back door cold front will begin moving into the area. This may bring additional heavy rainfall to the areas that are currently receiving it already. As a result, increased chances for flash flooding may occur. However, confidence in exactly where the development will occur is low. If confidence increases today, a Flash Flood Watch may need to be issued for portions of West Tennessee and Northeast Mississippi. By Thursday, the upper trof over the Tennessee River will sink to the southeast while the back door cold front stalls out over Southeast Arkansas. Chances for showers and thunderstorms will be focused across areas from Phillips County, Arkansas over to Monroe County, Mississippi. A weak upper level low pressure system will eventually develop over Southern Alabama by the end of the week into the weekend. Models show the upper low meandering around the southeast through the weekend into early next week. This may bring increased chances for showers and thunderstorms to Northeast Mississippi and areas of West Tennessee near the Tennessee River during this time period. However, confidence is low as models seem to be having a hard time with consistency on where exactly this upper level low will develop and track. Overall, temperatures and humidity levels will be typical for this time of year over the next 7 days. Highs will be in the upper 80s to lower 90s. Lows will generally be in the 70s. KRM && .AVIATION... /12z TAFs/ Convection will persist over portions of west TN and northeast MS this morning but we may see a bit of a lull by midday into early afternoon. Additional convective development across the CWA is expected this afternoon with an MCS moving southeast across the area. Scattered trailing showers, and a few thunderstorms, are expected this evening, but additional overnight is expected to develop. Confidence is low after 03z so will leave VCSH in the forecast at this time. Expect prevailing VFR conditions with tempo IFR and MVFR ceilings and visibility within thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:59 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 359 AM CDT Wed Jul 1 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 359 AM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across the Mid-South today into the overnight hours. Damaging winds and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices of 105 to 108 degrees will be possible Thursday portions of East-Central Arkansas and Northwest Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Jul 1, 7:12 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 3 NNE BETHEL SPRINGS 35.28N 88.58W
07/01/2020 MCNAIRY TN SOCIAL MEDIA
SEVERAL FEET OF WATER OVER FORTY FORKS ROAD NEAR BETHEL
SPRINGS.
&&
MJLocal storm report, Jul 1, 7:48 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD 5 NW ABERDEEN 33.87N 88.63W
07/01/2020 MONROE MS BROADCAST MEDIA
WATER RESCUES UNDERWAY TO ASSIST RESIDENTS TRAPPED IN
HOMES AT WHITE ROCK ROAD AND EGYPT ROAD.
&&
MJLocal storm report, Jul 1, 7:57 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 ESE JACKSON 35.61N 88.78W
07/01/2020 MADISON TN DEPT OF HIGHWAYS
STATE ROUTE 198 CLOSED IN BOTH DIRECTIONS BETWEEN
HILLCREST CIRCLE DRIVE AND PAUL COFFMAN DRIVE DUE TO
FLOODWATERS.
&&
MJSpecial weather statement, Jul 1, 8:45 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
845 AM CDT Wed Jul 1 2020
TNZ054-055-011415-
Henderson TN-Decatur TN-
845 AM CDT Wed Jul 1 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 AM CDT
FOR...
Northeastern Henderson County in western Tennessee...
Decatur County in western Tennessee...
At 845 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Parsons, or 12 miles southeast of Natchez Trace
State Forest, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Henderson and Decatur Counties should monitor
this storm closely.
LAT...LON 3549 8798 3547 8803 3545 8804 3543 8812
3581 8828 3582 8824 3582 8818 3584 8818
3584 8812 3574 8802 3572 8803 3570 8803
3568 8802 3566 8802 3562 8804 3552 8797
3551 8797
TIME...MOT...LOC 1345Z 322DEG 19KT 3563 8810Local storm report, Jul 1, 9:15 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 8 NW SHANNON 34.20N 88.79W
07/01/2020 LEE MS LAW ENFORCEMENT
RD 506 UNDER NATCHEZ TRACE PARKWAY FLOODED. RESIDENCE
ON RD 152 FLOODED WITH FAMILY TRAPPED INSIDE; SHANNON
FIRE AND SOUTH LEE FIRE RESCUED FAMILY SAFELY.
&&
KRFLocal storm report, Jul 1, 9:20 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM FLASH FLOOD ECRU 34.36N 89.03W
07/01/2020 PONTOTOC MS EMERGENCY MNGR
LADY RESCUED FROM RESIDENCE IN ECRU. ANOTHER LADY STUCK
IN HER RESIDENCE DUE TO FLOODED DRIVEWAY.
&&
KRFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:41 PM CDT | Special Weather Statement | MEG | Tishomingo | 49 min |
| Jul 1, 12:36 AM CDT | Special Weather Statement | MEG | Prentiss | 24 min |
| Jul 1, 12:58 AM CDT | Special Weather Statement | MEG | Itawamba | 47 min |
| Jul 1, 3:53 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Jul 1, 5:55 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Monroe | 2 hr |
| Jul 1, 6:18 AM CDT | Flash Flood Warning | MEG | Chickasaw, Monroe | 3 hr |
| Jul 1, 7:07 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc, Union | 3 hr |
| Jul 1, 7:36 AM CDT | Flash Flood Warning | MEG | Lee, Monroe, Pontotoc, Union | 3 hr |
| Jul 1, 9:16 AM CDT | Flash Flood Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 3 hr |
| Jul 1, 9:49 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 26 hr |
| Jul 1, 9:51 AM CDT | River Flood Warning | MEG | Monroe | 11 hr |
| Jul 1, 11:26 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, DeSoto, Itawamba and 10 more | 17 hr |
| Jul 1, 12:18 PM CDT | Areal Flood Warning | MEG | Chickasaw, Lafayette, Lee, Monroe, Pontotoc, Union | 6 hr |
| Jul 1, 4:58 PM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| Jul 1, 5:49 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 26 min |
| Jul 1, 5:53 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 37 min |
| Jul 1, 6:20 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Jul 1, 6:27 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Lee, Marshall, Monroe and 2 more | 3 hr |
| Jul 1, 6:29 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| Jun 30, 7:18 PM CDT | Special Weather Statement | MEG | Obion, Weakley | 27 min |
| Jun 30, 7:20 PM CDT | Special Weather Statement | MEG | Carroll | 25 min |
| Jun 30, 7:48 PM CDT | Special Weather Statement | MEG | Carroll | 27 min |
| Jun 30, 8:01 PM CDT | Special Weather Statement | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 1 more | 44 min |
| Jun 30, 8:34 PM CDT | Special Weather Statement | MEG | Benton, Henry | 26 min |
| Jun 30, 8:36 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, McNairy | 39 min |
| Jun 30, 9:13 PM CDT | Special Weather Statement | MEG | Hardin | 32 min |
| Jun 30, 9:25 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Henry | 3 hr |
| Jun 30, 9:51 PM CDT | Special Weather Statement | MEG | Hardin | 39 min |
| Jun 30, 10:56 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 3 hr |
| Jul 1, 12:12 AM CDT | Special Weather Statement | MEG | McNairy | 33 min |
| Jul 1, 1:20 AM CDT | Areal Flood Advisory | MEG | Chester, Henderson, Madison | 3 hr |
| Jul 1, 1:42 AM CDT | Flash Flood Warning | MEG | Chester, Madison | 3 hr |
| Jul 1, 1:56 AM CDT | Flash Flood Warning | MEG | Chester, Hardin, McNairy | 3 hr |
| Jul 1, 4:24 AM CDT | Flash Flood Warning | MEG | Chester, Hardin, McNairy, Madison | 5 hr |
| Jul 1, 8:45 AM CDT | Special Weather Statement | MEG | Decatur | 30 min |
| Jul 1, 3:22 PM CDT | Areal Flood Advisory | MEG | Dyer, Gibson, Lake, Lauderdale, Obion | 113 min |
| Jul 1, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 51 min |
| Jul 1, 4:00 PM CDT | Special Weather Statement | MEG | Fayette | 15 min |
| Jul 1, 4:13 PM CDT | Special Weather Statement | MEG | Hardeman | 32 min |
| Jul 1, 4:24 PM CDT | Areal Flood Advisory | MEG | Henry, Obion, Weakley | 3 hr |
| Jul 1, 1:39 PM CDT | Special Weather Statement | MEG | Clay | 36 min |
| Jul 1, 2:37 PM CDT | Special Weather Statement | MEG | Craighead, Cross, Poinsett | 23 min |
| Jul 1, 2:43 PM CDT | Special Weather Statement | MEG | Greene | 32 min |
| Jul 1, 2:57 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 33 min |
| Jul 1, 3:06 PM CDT | Special Weather Statement | MEG | Craighead | 24 min |
| Jul 1, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 38 min |
| Jul 1, 3:24 PM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Cross, Greene, Mississippi, Poinsett | 2 hr |
| Jul 1, 3:27 PM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
| Jul 1, 3:42 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.